MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD¿ 20 ML ECCENTRIC LUER SLIP TIP SYRINGE CE; PISTON SYRINGE

BECTON DICKINSON, S.A. BD¿ 20 ML ECCENTRIC LUER SLIP TIP SYRINGE CE; PISTON SYRINGE
Catalog Number 300613
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 2 bd¿ 20 ml eccentric luer slip tip syringe ce had "black" foreign matter in syringes.The following information was provided by the initial reporter, translated from french to english: our operating room found a suspicious black element in two 20-ml sterile syringes from bd.
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval: yes.D10: returned to manufacturer on: 13jun2023.H6: investigation summary: two used sample syringes and photos received by our quality team for investigation.Through visual evaluation, a black particle is observed in the fluid path of the syringes.Since syringes are contaminated, fourier transform infrared spectroscopy could not be performed to identify the foreign matter.A device history review was performed for the reported lot 2304060, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Manufacturing for this product is performed in a clean room which is kept under a positive pressure to reduce the chance of foreign matter.The assembly station has a de-ionizer and vacuum system used to remove any particles inside the barrel.While we cannot identify a direct issue, the particle likely generated during the assembly process due to contamination.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures.
 
Event or Problem Description

Brand Name
BD¿ 20 ML ECCENTRIC LUER SLIP TIP SYRINGE CE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17164802
Report Number3003152976-2023-00241
Device Sequence Number17537323
Product Code FMF
UDI-Device Identifier00382903006137
UDI-Public(01)00382903006137
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number300613
Device Lot Number2304060
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer07/24/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown